Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 286, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 1, 2008, 7:12 PM EDT for Liberty County, Long County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2008, 7:12 PM EDT (23:12 UTC)
- Expired
- Aug 1, 2008, 7:59 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:54 PM EDT | TSTM WND DMG | 3 S Walthourville, GA | TREES AND POWERLINES DOWN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 012312 SVRCHS GAC179-183-020015- /O.NEW.KCHS.SV.W.0286.080801T2312Z-080802T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 712 PM EDT FRI AUG 1 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA... NORTHERN LONG COUNTY IN SOUTHEAST GEORGIA... * UNTIL 815 PM EDT * AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GUM BRANCH...OR ABOUT 12 MILES NORTHWEST OF HINESVILLE...MOVING SOUTHEAST AT 13 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GUM BRANCH... HINESVILLE... ALLENHURST...FLEMINGTON... MCINTOSH...FORT STEWART... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. A TORNADO WARNING MAY BE ISSUED IF THE STORM CONTINUES TO STRENGTHEN. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3188 8143 3166 8161 3190 8188 3202 8177 TIME...MOT...LOC 2312Z 305DEG 11KT 3192 8178 $$ JAQ
2 follow-up statements
000
WWUS52 KCHS 012333
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT FRI AUG 1 2008
GAC179-183-020015-
/O.CON.KCHS.SV.W.0286.000000T0000Z-080802T0015Z/
LONG GA-LIBERTY GA-
732 PM EDT FRI AUG 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN LIBERTY AND NORTHERN LONG COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE GENERALLY LOCATED 6 MILES NORTHWEST OF CREEK
ISLAND...OR ABOUT 9 MILES WEST OF HINESVILLE...MOVING SOUTHEAST AT
13 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALLENHURST...FLEMINGTON...FORT STEWART...HINESVILLE...MCINTOSH AND
WALTHOURVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3185 8182 3190 8188 3198 8180 3198 8177
3197 8175 3202 8177 3188 8143 3181 8149
3166 8161
TIME...MOT...LOC 2332Z 305DEG 11KT 3187 8173
$$
JAQ000
WWUS52 KCHS 012359
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 PM EDT FRI AUG 1 2008
GAC179-183-020009-
/O.CAN.KCHS.SV.W.0286.000000T0000Z-080802T0015Z/
LONG GA-LIBERTY GA-
759 PM EDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LIBERTY AND NORTHERN
LONG COUNTIES HAS BEEN CANCELLED...
AT 758 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3185 8182 3190 8188 3198 8180 3198 8177
3197 8175 3202 8177 3188 8143 3181 8149
3166 8161
TIME...MOT...LOC 2359Z 305DEG 11KT 3182 8165
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:52 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 1, 3:52 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 1 2008
.SYNOPSIS...
A WEAK BOUNDARY AND UPPER TROUGH WILL DROP TOWARD THE AREA
TODAY...LINGERING TONIGHT THROUGH SUNDAY. UPPER LEVEL HIGH
PRESSURE WILL BUILD OVER THE AREA MONDAY THROUGH MUCH OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHORTWAVE TROUGH CONTINUES TO DROP SOUTHEAST INTO THE CAROLINAS
THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS A SWATH OF DRY AIR ON
THE UPSTREAM SIDE OF THE TROUGH...WHILE DEEP LAYER MOISTURE
LINGERS ACROSS COASTAL SOUTH CAROLINA AND GEORGIA. SEABREEZE
REMAINS PINNED TO THE COAST THIS HOUR WITHIN MODERATE WEST-
SOUTHWEST LOW LEVEL FLOW. EXPECT CONVECTIVE ACTIVITY TO BE
RELATIVELY SPARSE FOR THE NEXT FEW HOURS...UNTIL REMNANT CAP IS
OVERCOME AND SEABREEZE PROGRESSION PROVIDES A BETTER FOCUS.
12Z MODEL CONTINUE TO BRING WELL-DEFINED VORT ENERGY THROUGH THE
FORECAST AREA DURING THE REMAINDER OF THE AFTERNOON AND EVENING.
MESOANALYSIS SHOWS THAT MODERATE INSTABILITY HAS DEVELOPED...WITH
CAPE VALUES ABOVE 3000 J/KG AND LIFTED INDICES DOWN TO -5. SHORTWAVE
ACTIVITY IN THE VICINITY AND THE DELAYED SEABREEZE PROGRESSION
SHOULD BE SUFFICIENT TO SPARK SCATTERED CONVECTION ACROSS THE
FORECAST AREA WITHIN THE NEXT FEW HOURS.
CONSIDERING THE LINGERING DEEP MOISTURE...SLOW MOVING MULTICELL
CLUSTERS THAT DEVELOP COULD PRODUCE EXCESSIVE RAINFALL AND CREATE
LOCALIZED FLOODING HAZARDS. WILL ALSO NEED TO MONITOR THE PROGRESSION
OF MID LEVEL DRY AIR THAT WILL BE PUSHING IN FROM THE NORTH. THIS
DEVELOPMENT COULD INCREASE WET DOWNBURST POTENTIAL...ESPECIALLY IN
THE NORTHERN FORECAST AREA. THE COMBINATION OF SYNOPTIC FORCING
FROM THE SHORTWAVE TROUGH AND ASSOCIATED WEAK SURFACE BOUNDARY...AS
WELL AS DIURNAL SEABREEZE FORCING AND INSTABILITY...STILL SUPPORTS
DECENT CONVECTIVE COVERAGE THROUGH EARLY EVENING. WILL MAINTAIN
HIGH CHANCE POPS RANGING FROM 40 TO 50 PERCENT DURING THE AFTERNOON
AND EARLY EVENING HOURS. WILL ALSO CONTINUE TO MENTION THE POTENTIAL
FOR ISOLATED SEVERE THUNDERSTORMS TODAY...WITH THE MAIN HAZARDS
DAMAGING WINDS AND EXCESSIVE LIGHTNING.
EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH IN COVERAGE AND INTENSITY
AFTER SUNSET. HAVE INDICATED A DECREASING POP TREND FROM NORTHWEST
TO SOUTHEAST OVERNIGHT...AS SOME WEAK CONVECTION COULD FOLLOW THE
SHORTWAVE ACTIVITY AND RIBBON OF DEEP MOISTURE SLIPPING SOUTHWARD.
&&
.SHORT TERM /SATURDAY/...
WEAK SHORTWAVE TROUGH ALOFT WILL LINGER OVER THE SOUTHEAST STATES
ON SATURDAY. BOTH GFS AND NAM DEPICT A MESOSCALE CONVECTIVE SYSTEM
WITHIN STRONGER VORT ENERGY JUST TO THE SOUTH OF THE FORECAST AREA
ON SATURDAY. FURTHER TO THE NORTH...NEGATIVE VORT ADVECTION AND
DRIER AIR LINGER ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA.
THUS CONTINUE TO INDICATE POPS SLIGHTLY BELOW CLIMATOLOGY FOR
SATURDAY. HAVE FORECASTED ONLY SLIGHT CHANCE POPS OVER MOST OF
THE AREA...INCREASING TO A 30 PERCENT CHANCE IN THE SOUTHERN MOST
GEORGIA COUNTIES CLOSEST TO THE SHORTWAVE ENERGY AND DEEPER
MOISTURE. ANY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE DRIVEN
MAINLY BY THE SEABREEZE AND MESOSCALE BOUNDARIES...AS THE
SEABREEZE SHOULD DEVELOP EARLIER ON SATURDAY COMPARED TO THE PAST
FEW DAYS.
HOT AND HUMID CONDITIONS ARE THE MAIN CONCERN FOR SATURDAY...AS THE
AFTERNOON TEMPERATURE AND DEWPOINT COMBINATION RESULTS IN A
WIDESPREAD AREA OF 105 TO 108 HEAT INDICES IN THE SOUTH CAROLINA
COUNTIES. HIGH TEMPERATURES SHOULD REACH THE MID TO UPPER 90S AWAY
FROM THE COASTLINE...AND LESS CONVECTIVE COVERAGE ON SATURDAY
SUGGESTS THAT A CONTINUAL HEATING TREND WILL PERSIST INTO THE LATE
AFTERNOON HOURS. GEORGIA COUNTIES COULD SEE MORE CLOUD COVER AND A
BETTER CHANCE OF THUNDERSTORM ACTIVITY...SO SLIGHTLY LOWER MAX
TEMPERATURES KEEP HEAT INDICES IN THE 100 TO 104 RANGE. WILL GO
AHEAD AN ISSUE A HEAT ADVISORY FOR ALL OF THE SOUTHEAST SOUTH
CAROLINA ZONES FROM NOON TO 7 PM ON SATURDAY. HOWEVER WILL NEED TO
MONITOR MIXING POTENTIAL...AS MID LEVEL DRY AIR APPARENT IN MODEL
SOUNDINGS COULD MIX DOWN AND CAUSE DEWPOINTS TO DROP BELOW
EXPECTED VALUES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT THROUGH MONDAY...THE REGION WILL REMAIN UNDER AN
UPPER TROUGH/DIFFUSE DEFORMATION AXIS BETWEEN UPPER RIDGES OVER THE
SOUTHERN PLAINS AND THE ATLANTIC. THIS SHOULD SUPPORT A CONTINUED
ACTIVE CONVECTIVE REGIME...WITH AT LEAST SCATTERED THUNDERSTORMS
FIRING OVER LAND/COASTAL WATERS ADJACENT TO LAND DURING THE
AFTERNOON/EARLY EVENING AND OVER COASTAL COUNTIES/COASTAL WATERS
DURING THE LATE NIGHT/EARLY MORNING HOURS.
SUNDAY AND MONDAY...HEAT ADVISORY CONDITIONS COULD DEVELOP FOR A FEW
HOURS EACH AFTERNOON AWAY FROM THE IMMEDIATE COAST. HOWEVER...EARLY
AFTERNOON THUNDERSTORM DEVELOPMENT COULD LIMIT THE COVERAGE/DURATION
OF HEAT ADVISORY CONDITIONS. WILL MENTION THE POTENTIAL FOR HEAT
INDICES AT LEAST 105F WITHIN THE HAZARDOUS WEATHER OUTLOOK.
THE SOUTHERN PLAINS RIDGE WILL EXPAND EAST MONDAY NIGHT THROUGH
AT LEAST WEDNESDAY. THIS SHOULD ENSURE A COUPLE OF HOT DAYS...AND
THE STRONGER CAP MAY LIMIT COVERAGE/DURATION OF DIURNAL CONVECTION.
THIS REGIME MAY SET THE STAGE FOR HEAT ADVISORY CONDITIONS...WITH A
CHANCE FOR EXCESSIVE HEAT...TUESDAY AND WEDNESDAY. WILL HIGHLIGHT
THIS POTENTIAL FOR HEAT INDICES 105F OR HIGHER WITHIN THE HAZARDOUS
WEATHER OUTLOOK. THEN...ANOTHER LONGWAVE UPPER TROUGH WILL TAKE SHAPE
ACROSS THE EAST/NORTHEAST. MEDIUM RANGE GUIDANCE DIFFERS CONCERNING
THE AMPLITUDE OF THIS TROUGH. HOWEVER...AT THE VERY LEAST THIS
TROUGH SHOULD PUSH THE CORE OF THE UPPER RIDGE SOUTH OF THE
REGION...WHILE PUSHING A SURFACE COLD FRONT INTO THE
APPALACHIANS/MID ATLANTIC. THIS SHOULD WEAKEN THE CAP AND ENHANCE
DEEP LAYER MOISTURE ACROSS THE REGION...PERHAPS FAVORING A MORE
ACTIVE CONVECTIVE REGIME THURSDAY AND FRIDAY.
DAYTIME HEAT ADVISORY CONDITIONS MAY CONTINUE THROUGH THE END OF THE
WEEK...BUT CONVECTION MAY LIMIT THE COVERAGE/DURATION OF THESE
CONDITIONS THURSDAY AND FRIDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS ARE EXPECTED TO REMAIN VFR FOR THE FIRST 24 HOUR
PERIOD. AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE CHS
TERMINAL AS THE ATMOSPHERE REMAINS UNSTABLE. CONFIDENCE FOR
THUNDERSTORMS REMAINS LOW AT THE SAV TERMINAL AS THE SEABREEZE IS
EXPECTED TO BE DELAYED ALONG THE COAST. IN GENERAL...WEST SOUTH
WEST FLOW WILL REMAIN AT OR BELOW 10 KNOTS AT BOTH TERMINALS THIS
AFTERNOON. WINDS WILL BECOME LIGHT FROM THE WEST TONIGHT. WINDS
WILL THEN BECOME WEST SOUTHWEST AGAIN LATE TOMORROW MORNING AT
BOTH TERMINALS AND REMAIN AT OR BELOW 10 KNOTS.
EXTENDED AVIATION OUTLOOK...PATCHY MVFR VSBYS EARLY SUNDAY
MORNING WITH MAYBE A FEW LOW CLOUDS. OTHERWISE...GENERALLY VFR
CONDITIONS WITH GRADUALLY LOWERING CHANCES OF DIURNAL TSTMS BY
EARLY IN THE WEEK.
&&
.MARINE...
TIGHTENED PRESSURE GRADIENT BETWEEN AN INLAND TROUGH/SURFACE
BOUNDARY AND ATLANTIC HIGH PRESSURE TO THE SOUTHEAST WILL MAINTAIN
WINDS AROUND 15 KT IN THE NEARSHORE WATERS AND 15 TO 20 KT IN THE
OUTER WATERS OVERNIGHT. GRADIENT WILL REMAIN TIGHT ON
SATURDAY...ENHANCING THE AFTERNOON SEABREEZE CIRCULATION. HAVE
THUS CONTINUED TO INDICATE SOUTHWEST WINDS INCREASING TO 15 TO 20
KT BY LATE AFTERNOON ACROSS ALL MARINE ZONES.
VIGOROUS SEA BREEZE CIRCULATIONS EACH AFTERNOON/EARLY EVENING...AND
NOCTURNAL SURGING OF S/SW FLOW...MAY SUPPORT PERIODS OF SMALL
CRAFT ADVISORY/NEAR SCA WINDS DURING THE AFTERNOON AND NIGHTTIME
HOURS INTO THE MIDDLE OF NEXT WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FROM 12 PM TO 7 PM EDT SATURDAY FOR SCZ040-
042>045-047>051.
MARINE...NONE.
&&Hazardous weather outlook, Aug 1, 4:13 PM EDT, 2 hours 59 minutes before
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
In the hours before
Local storm report, Aug 1, 6:03 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG SEABROOK ISLAND 32.59N 80.16W
08/01/2008 CHARLESTON SC TRAINED SPOTTER
A 2 TO 3 FOOT DIAMETER TREE WAS BLOWN DOWN. ALSO
ESTIMATED OVER 2 INCHES OF RAIN WITH SOME FLOODING ON THE
ROAD.
&&
FWASpecial weather statement, Aug 1, 6:17 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 617 PM EDT FRI AUG 1 2008 GAZ137-138-012300- INLAND LIBERTY-LONG- 617 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND NORTH CENTRAL LONG COUNTIES THROUGH 700 PM EDT... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR GUM BRANCH...OR ABOUT 9 MILES WEST OF HINESVILLE...MOVING EAST AT 11 MPH. AREAS IN AND AROUND ALLENHURST...CROSSROADS...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE AND MCINTOSH WILL BE IMPACTED THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
Special weather statement, Aug 1, 6:27 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 627 PM EDT FRI AUG 1 2008 GAZ114-012300- TATTNALL- 627 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN TATTNALL COUNTY THROUGH 700 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR COLLINS...OR ABOUT OVER REIDSVILLE...MOVING EAST AT 13 MPH. AREAS IN AND AROUND COLLINS...MANASSAS...MIDWAY AND REIDSVILLE WILL BE IMPACTED THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. JAQ
Local storm report, Aug 1, 6:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FLASH FLOOD SEABROOK ISLAND 32.59N 80.16W
08/01/2008 CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED SIGNIFICANT STREET FLOODING ON SEABROOK
ISLAND WITH RAINFALL ESTIMATED BETWEEN 4 AND 5 INCHES SO
FAR. THE WATER IS COMING UP SEVERAL INCHES ON THE CARS.
&&
FWASpecial weather statement, Aug 1, 6:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 638 PM EDT FRI AUG 1 2008 SCZ048-012315- BEAUFORT- 638 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL BEAUFORT COUNTY THROUGH 715 PM EDT... AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR HARBORTOWN...OR ABOUT 7 MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING SOUTHEAST AT 11 MPH. AREAS IN AND AROUND FOREST BEACH WILL BE IMPACTED THROUGH 715 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Aug 1, 6:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 646 PM EDT FRI AUG 1 2008 GAZ115-012330- EVANS- 646 PM EDT FRI AUG 1 2008 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY THROUGH 730 PM EDT... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR HAGAN...OR ABOUT OVER CLAXTON...MOVING SOUTHEAST AT 9 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...DAISY AND HAGAN WILL BE IMPACTED THROUGH 730 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:48 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Jenkins, Screven | 27 hr |
| Aug 1, 6:39 PM EDT | Areal Flood Advisory | CHS | Evans, Tattnall | 58 min |
| Aug 1, 7:06 PM EDT | Areal Flood Advisory | CHS | Liberty, Long | 84 min |
| Aug 1, 7:26 PM EDT | Severe Thunderstorm Warning | CHS | Long, Tattnall | 49 min |
| Aug 1, 7:45 PM EDT | Flash Flood Warning | CHS | Liberty, Long, Tattnall | 78 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.